Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What is the reason for intense throbbing pain in my thighs ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
I have had a severe throbbing pain in my thigh for several days with no relief.. It has a pulsating Quality, but the pain is quite intense. I have never had anything like this and find it very scary. I am 42 and take no medications. I DID spend too much tome in a hot tub last weekend, but the pain did not start for several days after.
Posted Thu, 26 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Puneet Maheshwari 1 hour later

Thanks for the query.

In your past history, You have specified that you have thyroid disease, that is controlled these days.

Now let me explain your problem.

Muscular cramps is a common entity in thyroid disorders, both in hypothyroidism and hyperthyroidism. So this may be the cause that your thyroid status may be altered.

Other possibilities are:

1- High blood pressure, may lead to this condition.
2- Decreased calcium level may lead to these symptoms.
3- Generalized anxiety in your mind in these particular days may lead to this problem.
4- Muscular pain.

Note-- Taking bathe in XXXXXXX warm water will not cause this type of pain.


Now, What you will do---

First of all consult an orthopaedic surgeon of your place... and get the following investigations done--

A) General blood picture.
B) Serum sodium, potassium, calcium
C) Blood sugar level.
D) T3. T4, TSH
E) X- XXXXXXX of area involved.
All these investigations will reach to the diagnosis.

Your treatment line would be--

1- A pain killer, NSAIDS.
2- Calcium supplement.
3- Methylcobalamine with gabapentin, for relief of any neurogenic pain.
4- Vitamin supplement.
5- A centrally acting muscle relaxant

All for 7-10 days. I am sure, you will be all rite. One more thing , your problem is not serious, please do not worry.

Hope this answers your query. In case of any doubts, I am available for the follow ups.

Above answer was peer-reviewed by
Follow-up: What is the reason for intense throbbing pain in my thighs ? 47 minutes later
I just had my thyroid levels checked and they are normal.... I checked my sugar levels over the last several days and they have been normal, i take daily supplements including, a calcium magnesium zinc compound. Lastly, the hot tub I mentioned was a true outdoor hot tub that I was in for over 2 hours at temperatures of 100-102 degrees.. The pain feels like a vein pulsing and is very XXXXXXX in the leg.. I am an avid exerciser and it does not feel muscular.. Do you still feel this is the diagnosis?
Answered by Dr. Puneet Maheshwari 21 minutes later

Good to hear from you again.

Well, I am surprised that how you managed to resist 100 degrees water and that too for 2 hours and you don't have any symptoms of the skin like boils. Anyway, please don't repeat this, it may harm your skin.

This hot water bath cant be the cause of your pain. I feel that the cause of your pain might be neurogenic. It would be better to see an Orthopaedic surgeon as this requires complete evaluation.

You might be prescribed combination of certain drugs like methylcobalamine, gabapentin with carbamazipine.

I feel you should be fine after a course of 15 days if the right cause is diagnosed.

Hope this answers your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor